Prime

Type your tag names separated by a space and hit enter

Recurrent Coronary Artery Spasm Induced by Vasopressors During Two Operations in the Same Patient Under General Anesthesia.

Abstract

Variant angina is caused by coronary artery spasm (CAS) with ST-segment elevation. We herein report a case of recurrent CAS during 2 operations in the same patient. An 80-year-old woman was scheduled to undergo tracheostomy, submandibular dissection, left partial maxillectomy, and coronoidectomy. We administered ephedrine and phenylephrine to manage hypotension during general anesthesia. Immediately after the administration of these drugs, the ST segment elevated. We decided to cease the operation and transport the patient to the department of cardiology. Computed tomography angiography revealed pneumomediastinum. The cardiologists considered that the electrocardiography findings had changed secondary to pneumomediastinum. About 6 weeks later, a second operation was scheduled. We administered ephedrine and phenylephrine to manage hypotension during general anesthesia. Immediately after the administration of these drugs, ST-segment elevation occurred. We discontinued use of these drugs, and the ST-segment elevation did not recur. We considered that the cause of the ST-segment elevation was vasopressor-induced CAS because the vasopressors were administered immediately before the occurrence of CAS. Vasopressors such as ephedrine or phenylephrine are frequently used to manage hypotension during general anesthesia. Therefore, anesthesiologists should consider the occurrence of CAS before using vasopressors and know how to manage CAS well.

Links

  • PMC Free PDF
  • PMC Free Full Text
  • Publisher Full Text
  • Authors+Show Affiliations

    ,

    Department of Anesthesiology, Osaka Dental University, Osaka, Japan.

    ,

    Department of Anesthesiology, Osaka Dental University, Osaka, Japan.

    ,

    Department of Anesthesiology, Osaka Dental University, Osaka, Japan.

    ,

    Department of Anesthesiology, Osaka Dental University, Osaka, Japan.

    Department of Anesthesiology, Osaka Dental University, Osaka, Japan.

    Source

    Anesthesia progress 65:1 pg 44-49

    MeSH

    Aged, 80 and over
    Anesthesia, General
    Angina Pectoris, Variant
    Computed Tomography Angiography
    Coronary Vasospasm
    Ephedrine
    Female
    Humans
    Hypotension
    Phenylephrine
    Recurrence
    Vasoconstrictor Agents

    Pub Type(s)

    Case Reports
    Journal Article

    Language

    eng

    PubMed ID

    29509526

    Citation

    TY - JOUR T1 - Recurrent Coronary Artery Spasm Induced by Vasopressors During Two Operations in the Same Patient Under General Anesthesia. AU - Kishimoto,Naotaka, AU - Kato,Munenori, AU - Nakanishi,Yasunori, AU - Hasegawa,Akari, AU - Momota,Yoshihiro, PY - 2018/3/7/entrez PY - 2018/3/7/pubmed PY - 2018/10/20/medline KW - Coronary artery spasm KW - Ephedrine KW - General anesthesia KW - Phenylephrine KW - ST-segment elevation SP - 44 EP - 49 JF - Anesthesia progress JO - Anesth Prog VL - 65 IS - 1 N2 - Variant angina is caused by coronary artery spasm (CAS) with ST-segment elevation. We herein report a case of recurrent CAS during 2 operations in the same patient. An 80-year-old woman was scheduled to undergo tracheostomy, submandibular dissection, left partial maxillectomy, and coronoidectomy. We administered ephedrine and phenylephrine to manage hypotension during general anesthesia. Immediately after the administration of these drugs, the ST segment elevated. We decided to cease the operation and transport the patient to the department of cardiology. Computed tomography angiography revealed pneumomediastinum. The cardiologists considered that the electrocardiography findings had changed secondary to pneumomediastinum. About 6 weeks later, a second operation was scheduled. We administered ephedrine and phenylephrine to manage hypotension during general anesthesia. Immediately after the administration of these drugs, ST-segment elevation occurred. We discontinued use of these drugs, and the ST-segment elevation did not recur. We considered that the cause of the ST-segment elevation was vasopressor-induced CAS because the vasopressors were administered immediately before the occurrence of CAS. Vasopressors such as ephedrine or phenylephrine are frequently used to manage hypotension during general anesthesia. Therefore, anesthesiologists should consider the occurrence of CAS before using vasopressors and know how to manage CAS well. SN - 1878-7177 UR - https://www.unboundmedicine.com/medline/citation/29509526/Recurrent_Coronary_Artery_Spasm_Induced_by_Vasopressors_During_Two_Operations_in_the_Same_Patient_Under_General_Anesthesia. L2 - http://www.anesthesiaprogress.org/doi/10.2344/anpr-64-04-04?url_ver=Z39.88-2003&rfr_id=ori:rid:crossref.org&rfr_dat=cr_pub=pubmed ER -